Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 15, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 11, 1995, 8:53 PM EDT for Northumberland County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1995, 8:53 PM EDT (00:53 UTC)
- Expired
- Jun 12, 1995, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Northumberland County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 120053 RRA FFWCTP PAC097-120400- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 853 PM EDT SUN JUN 11 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SOUTHERN NORTHUMBERLAND COUNTY AT 850 PM EDT... DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM NORTH OF HARRISBURG INTO THE SHAMOKIN AREA. THIS CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NORTHUMBERLAND COUNTY BETWEEN 9 AND 930 PM. RADAR HAS ESTIMATED BETWEEN AN 1 1/2 AND 2 INCHES OF RAINFALL FROM PREVIOUS THUNDERSTORMS NEAR SHAMOKIN. ADDITIONAL HEAVY RAINFALL FROM APPROACHING THUNDERSTORMS WILL CAUSE RAPID FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GnREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:48 AM EDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 9:48 AM EDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EDT SAT JUN 10 1995 LATEST 88D LOOP FROM KCCX SHOWS A FEW PESKY SHOWERS OVER THE SOUTH CENTRAL MOUNTAINS...AND THAT'S ABOUT IT. BEING COVERED IN THE NOW'S. ALL OTHER PCPN WILL HOLD OFF UNTIL AFTERNOON...WHICH AGREES WITH CURRENT ZONES. THINKING FROM PIT AND PHL SEEM PRETTY MUCH IN LINE. WAVE FORMING ON COLD FRONT WILL SLOW THE SYSTEM AS IS TRIES TO PUSH EAST. LIKE THE IDEA OF WAITING ON THE ISSUANCES OF FLASH FLOOD WATCHES (AL LA PIT) UNTIL A BETTER IDEA OF LOCATION...TIMING AND COVERAGE OF PCPN. AS PHL POINTS OUT IN PVS DISCUSSION...BEST CHANCE FOR HEAVY PCPN (OTHER THAN ISOLATED WITH TSTMS) IS LATER TONIGHT ACROSS CENTRAL AND EASTERN PA. LITTLE TO ADD TO CURRENT ZONES. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 45 min |
| Jun 11, 9:18 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.